Alert archive / California / Fire Weather Watches in 2011
Fire Weather Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this fire weather watch at Oct 30, 2011, 3:53 PM PDT. It took effect at Nov 1, 2011, 1:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 30, 2011, 3:53 PM PDT (22:53 UTC)
- In effect from
- Nov 1, 2011, 1:00 PM PDT
- Expired
- Oct 31, 2011, 3:01 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
793 WWUS86 KEKA 302253 RFWEKA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 353 PM PDT SUN OCT 30 2011 ...FIRE WEATHER WATCH ISSUED FOR THE HIGHER TERRAIN OF MENDOCINO COUNTY ABOVE 2000 FEET... CAZ276-277-311100- /O.NEW.KEKA.FW.A.0002.111101T2000Z-111102T0900Z/ INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.- WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.- 353 PM PDT SUN OCT 30 2011 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 276 AND 277... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * AFFECTED AREA: FIRE ZONES 276 AND 277 FOR ELEVATIONS ABOVE 2000 FEET. * WIND: SUSTAINED EAST-NORTHEAST WINDS WILL INCREASE TO 12 TO 20 MPH BY TUESDAY AFTERNOON AND CONTINUE THROUGH TUESDAY EVENING. HIGHER WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL BE POSSIBLE OVER THE EXPOSED MOUNTAINS AND RIDGETOPS. * HUMIDITY: MINIMUM RH VALUES DURING THE AFTERNOON HOURS WILL RANGE FROM 10% TO 20%. POOR RECOVERY IS EXPECTED DURING THE OVERNIGHT HOURS...WITH RH VALUES ONLY RISING TO 35% TO 45%. * A COLD FRONT IS EXPECTED TO ARRIVE WEDNESDAY NIGHT WITH MUCH COOLER AND MORE MOIST AIR ALONG WITH A GOOD CHANCE OF SHOWERS CONTINUING INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. && $$ HTTP://WEATHER.GOV/EUREKA
2 follow-up statements
805 WWUS86 KEKA 311130 RFWEKA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 430 AM PDT MON OCT 31 2011 ...FIRE WEATHER WATCH ISSUED FOR THE HIGHER TERRAIN OF MENDOCINO COUNTY ABOVE 2000 FEET... CAZ276-277-312345- /O.CON.KEKA.FW.A.0002.111101T2000Z-111102T0900Z/ INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.- WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.- 430 AM PDT MON OCT 31 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT FOR GUSTY EAST WINDS AND LOW HUMIDITY FOR FIRE ZONES 276 AND 277... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * AFFECTED AREA: FIRE ZONES 276 AND 277 FOR ELEVATIONS ABOVE 2000 FEET. * WIND: SUSTAINED EAST-NORTHEAST WINDS WILL INCREASE TO 12 TO 20 MPH BY TUESDAY AFTERNOON AND CONTINUE THROUGH TUESDAY EVENING. HIGHER WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL BE POSSIBLE OVER THE EXPOSED MOUNTAINS AND RIDGETOPS. * HUMIDITY: MINIMUM RH VALUES DURING THE AFTERNOON HOURS WILL RANGE FROM 10% TO 20%. POOR RECOVERY IS EXPECTED DURING THE OVERNIGHT HOURS...WITH RH VALUES ONLY RISING TO 35% TO 45%. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. && $$ HTTP://WEATHER.GOV/EUREKA
210 WWUS86 KEKA 312201 RFWEKA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 301 PM PDT MON OCT 31 2011 CAZ276-277-312315- /O.CAN.KEKA.FW.A.0002.111101T2000Z-111102T0900Z/ INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.- WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.- 301 PM PDT MON OCT 31 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 276 AND 277... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FIRE WEATHER WATCH. * BREEZY EAST-NORTHEAST WINDS EXIST TUESDAY MORNING THROUGH THE EVENING HOURS AT ELEVATIONS ABOVE 2000 FEET. UNSEASONABLY LOW RELATIVE HUMIDITY VALUES CAN ALSO BE ANTICIPATED ALONG WITH POOR NIGHT AND MORNING RECOVERY. THESE CONDITIONS WILL RESULT IN ELEVATED FIRE DANGER IN SOME LOCALIZED AREAS BUT CONDITIONS WILL NOT WARRANT THE ISSUANCE OF A RED FLAG WARNING. $$ HTTP://WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this fire weather watch went out at Oct 30, 3:45 PM PDT, 8 minutes earlier.
Area forecast discussion, Oct 30, 3:45 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
345 PM PDT SUN OCT 30 2011
.SYNOPSIS...
CLOUDS WILL BE MORE PREVALENT ALONG THE IMMEDIATE REDWOOD COAST
TONIGHT ALONG WITH SOME PATCHY DRIZZLE. CLOUDS MAY LINGER INTO
MONDAY MORNING OTHERWISE EXPECT INCREASINGLY SUNNY CONDITIONS
THROUGH WEDNESDAY AS WINDS TURN OFFSHORE. RAIN WILL THREATEN BY
WEDNESDAY NIGHT WITH MUCH OF LATE WEEK AND NEXT WEEKEND LOOKING
DAMP.
&&
.DISCUSSION...
LOW CLOUDS AND FOG WILL CONTINUE TO MOVE BACK INTO THE IMMEDIATE
COASTAL AREAS NORTH OF CAPE MENDOCINO THIS EVENING AS A WEAK FRONT
APPROACHES. VERY LITTLE TO NO ACTIVITY IS SHOWING UP ON RADAR NORTH
OF THE ORCA BORDER SO WE EXPECT ONLY SOME DRIZZLE ALONG THE COAST
AND THE MOUNTAINS OF INTERIOR HUMBOLDT AND DEL NORTE COUNTIES. DRIER
AIR WILL BEGIN TO PUSH IN MONDAY AS A MORE SUBSTANTIAL SHORTWAVE
TROUGH PASSES BY TO OUR NORTHEAST. THIS WILL ACT TO USHER IN COOLER
AND DRIER AIR IN ITS WAKE AS STRONG SFC HIGH PRESSURE BUILDS
EASTWARD FROM THE NE PAC ACROSS THE PAC NORTHWEST. THERMAL TROUGH
WILL BECOME ESTABLISHED UNDER BUILDING UPPER RIDGE ON
TUESDAY...PUSHING OFFSHORE TUESDAY NIGHT INTO WEDNESDAY. SEE FIRE
WEATHER DISCUSSION BELOW. THIS WILL KEEP SKIES CLEAR WITH BREEZY
EASTERLY WINDS TUESDAY NIGHT ACROSS THE MOUNTAINS AND RIDGES. MODELS
HAVE BEEN MORE CONSISTENT WITH SUBSTANTIAL FRONT ARRIVING WEDNESDAY
NIGHT. THIS SYSTEM WILL NOT CARRY A TREMENDOUS AMOUNT OF MOISTURE
BUT WITH COLD AIR ALOFT SHOWERS WILL CONTINUE INTO THURSDAY NIGHT.
SNOW LEVELS WILL ALSO BECOME A CONCERN...POTENTIALLY UNDER 4000FT
THURSDAY AND THURSDAY NIGHT. TIMING WILL BE MORE UNCERTAIN BEYOND
THAT...BUT AT THIS TIME IT LOOKS LIKE FRIDAY WILL BE A DRIER DAY
BEFORE ANOTHER COLD SYSTEM ARRIVES SATURDAY. KEPT POPS NEAR CLIMO IN
BETWEEN SYSTEMS BUT MAY BE ABLE TO DRY THINGS OUT COMPLETELY ONCE
CONFIDENCE IN TIMING INCREASES.
&&
.FIRE WEATHER...
ISSUED A FIRE WEATHER WATCH FOR AREAS ABOVE 2000FT IN MENDOCINO
COUNTY. AS THERMAL TROUGH SHIFTS OFFSHORE TUESDAY AFTERNOON AND
EVENING EXPECT WINDS TO INCREASE FROM THE EAST PARTICULARLY OVER
EXPOSED MOUNTAINS AND RIDGES. WINDS WILL BE SUSTAINED 10-20 MPH WITH
HIGHER GUSTS. MINIMUM RH VALUES TUE-WED WILL BE ON THE ORDER OF
10-20% WITH MAX RHS TUE NT ONLY 35-45%. ALTHOUGH ERCS ARE SEASONABLY
LOW FOR THIS TIME OF YEAR AND TEMPERATURES WILL RANGE FROM THE 30S
OVERNIGHT TO THE 50S/60S DURING THE AFTERNOON...CONDITIONS WILL
STILL BE MET. AS THIS AREA DID NOT RECEIVE THE RAINS AREAS FURTHER
NORTH DID THIS MONTH AND HAS HAD A FEW WEEKS TO DRY OUT...FUELS WILL
BE DRY ENOUGH IN PARTS OF THIS AREA TO WARRANT CONCERN. IN ANY CASE
WETTER WEATHER WILL ARRIVE WEDNESDAY NIGHT INTO THURSDAY...POSSIBLY
PUTTING AN END TO FIRE WEATHER CONCERNS FOR THE SEASON. AAD
&&
.AVIATION...STRATUS/FG IS FINALLY DISSIPATING AROUND HUMBOLDT BAY
AND THE EEL RIVER DELTA. THERE WILL BE A BRIEF WINDOW OF VFR
CONDS...BUT EXPECT CIGS/VSBYS TO CRASH AGAIN BY SUNSET. IFR HAS
RETURNED TO KCEC WHERE THE FLOW HAS TURNED ONSHORE. LIKE THIS
MORNING...FOG IS ONCE AGAIN EXPECTED ACROSS MANY INTERIOR
VALLEYS...BURNING OFF BY MID-MORNING. JCA
&&
.MARINE...THE GRADIENT WILL TIGHTEN SUBSTANTIALLY ON MON AS STRONG
HIGH PRESSURE BUILDS INTO THE PACNW. GALE CONDS WILL DEVELOP BY NOON
MON...AND PERSIST INTO TUE EVE. VERY LARGE AND STEEP WAVES GENERATED
BY THE WINDS WILL MIGRATE INTO THE INNER WATERS WHERE A HAZ SEAS
WARNING IS IN EFFECT. GALE FORCE WIND GUSTS ARE POSSIBLE MON
AFTN-NIGHT WITHIN 10NM...BUT AREAL COVERAGE WILL PRECLUDE THE
ISSUANCE OF A GALE ATTM. WINDS AND SEAS WILL RAPIDLY DIMINISH TUE
NIGHT. AFTER A BRIEF REPRIEVE...A LARGE SWELL AND INCREASING NORTH
WINDS RETURN BY THE END OF THE WEEK. JCA
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT CAZ076.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY FROM 10 AM MONDAY TO 4 PM PDT TUESDAY PZZ450-455.
HAZARDOUS SEAS WARNING FROM 1 PM MONDAY TO 9 PM PDT TUESDAY PZZ450-455.
SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM PDT MONDAY PZZ470.
GALE WARNING FROM 10 AM MONDAY TO 9 PM PDT TUESDAY PZZ470-475.
SMALL CRAFT ADVISORY UNTIL 10 AM PDT MONDAY PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOVHazardous weather outlook, Oct 30, 3:39 AM PDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 339 AM PDT SUN OCT 30 2011 CAZ001>004-076-311100- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 339 AM PDT SUN OCT 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COOLER WEATHER WITH A CHANCE OF LIGHT SNOW ACCUMULATIONS OVER THE MOUNTAINS THURSDAY AND THURSDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:24 AM PDT | Small Craft Advisory | EKA | 31 hr | |
| Oct 30, 1:54 PM PDT | Gale Warning | EKA | 49 hr | |
| Oct 30, 1:54 PM PDT | Small Craft Advisory | EKA | 49 hr | |
| Oct 30, 1:54 PM PDT | Hazardous Seas Warning | EKA | 49 hr |
Nearby
Fire Weather Watches in California, 2011Every fire weather watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.